Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 18, 2020, 2:53 PM CDT for LeFlore County, Oklahoma. It took effect at Mar 18, 2020, 3:18 PM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2020, 2:53 PM CDT (19:53 UTC)
- In effect from
- Mar 18, 2020, 3:18 PM CDT
- Expired
- Mar 20, 2020, 4:45 PM CDT
- In force
- 49 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.01 ft at Mar 19, 2020, 8:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
242 WGUS44 KTSA 181953 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 253 PM CDT Wed Mar 18 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-190352- /O.NEW.KTSA.FL.W.0029.200318T2018Z-200320T2145Z/ /PANO2.1.ER.200318T2018Z.200319T0600Z.200320T1545Z.NO/ 253 PM CDT Wed Mar 18 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * until Friday afternoon. * At 2:30 PM Wednesday, the stage was 28.69 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this afternoon and continue to rise to near 31.5 feet by late tonight. The river is expected to fall below flood stage late Friday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
8 follow-up statements
400 WGUS84 KTSA 190227 FLSTSA Flood Statement National Weather Service Tulsa OK 927 PM CDT Wed Mar 18 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-191027- /O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1000Z/ /PANO2.1.ER.200318T2028Z.200319T1800Z.200321T0400Z.NO/ 927 PM CDT Wed Mar 18 2020 ...Flood Warning extended until late Friday night... The Flood Warning continues for The Poteau River near Panama. * until late Friday night, or until the warning is cancelled. * At 8:30 PM Wednesday, the stage was 30.16 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 31.5 feet early Thursday afternoon. The river is expected to fall below flood stage late Friday evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
106
WGUS84 KTSA 190740
FLSTSA
Flood Statement
National Weather Service Tulsa OK
240 AM CDT Thu Mar 19 2020
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Poteau River near Panama affecting Le Flore County.
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
ARC033-131-191540-
/O.CON.KTSA.FL.W.0030.000000T0000Z-000000T0000Z/
/VBUA4.1.ER.200319T0330Z.200319T0700Z.000000T0000Z.NO/
240 AM CDT Thu Mar 19 2020
The Flood Warning continues for
The Arkansas River at Van Buren.
* until further notice, or until the warning is cancelled.
* At 2:00 AM Thursday, the stage was 22.19 feet.
* Flood stage is 22.0 feet.
* Forecast...The Arkansas River at Van Buren is expected to rise to
near flood stage late tonight and then oscillate between 21.7 and
22.3 feet until further notice.
* Impact...At 22.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-191540-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200322T0600Z/
/OZGA4.1.ER.200319T1600Z.200320T1800Z.200322T0000Z.NO/
240 AM CDT Thu Mar 19 2020
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until late Saturday night, or until the warning is cancelled.
* At 2:00 AM Thursday, the stage was 356.4 feet.
* Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise above flood stage by late
this morning and continue to rise to near 357.5 feet by early
Friday afternoon. The river will fall below flood stage by Saturday
evening.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-191540-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1245Z/
/PANO2.1.ER.200318T2028Z.200319T1200Z.200321T0645Z.NO/
240 AM CDT Thu Mar 19 2020
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Poteau River near Panama.
* until Saturday morning, or until the warning is cancelled.
* At 2:30 AM Thursday, the stage was 30.85 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to
near 31.2 feet this morning. The river is expected to fall below
flood stage Saturday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams
Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$
Lacy099
WGUS84 KTSA 191427
FLSTSA
Flood Statement
National Weather Service Tulsa OK
927 AM CDT Thu Mar 19 2020
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Poteau River near Panama affecting Le Flore County.
ARC033-131-192226-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200322T0600Z/
/VBUA4.1.ER.200319T0330Z.200320T0000Z.200322T0000Z.NO/
927 AM CDT Thu Mar 19 2020
The Flood Warning continues for
The Arkansas River at Van Buren.
* until late Saturday night.
* At 9:00 AM Thursday, the stage was 22.61 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to
near 23.0 feet this evening. The river is expected to fall to
near flood stage Friday evening and then fluctuate around flood
stage through Saturday.
* Impact...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-192226-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200323T1200Z/
/OZGA4.1.ER.200319T1218Z.200320T1800Z.200323T0600Z.NO/
927 AM CDT Thu Mar 19 2020
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until Monday morning.
* At 8:00 AM Thursday, the stage was 357.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 358.5 feet by
early Friday afternoon. The river will fall below flood stage
Monday before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-192226-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0000Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1800Z.NO/
927 AM CDT Thu Mar 19 2020
The Flood Warning continues for
The Poteau River near Panama.
* until Friday evening.
* At 8:30 AM Thursday, the stage was 30.97 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is cresting.
* Forecast...The Poteau River near Panama is at its crest and will
begin falling. The river is expected to fall to near flood stage
by Friday morning and then remain near flood stage through Friday
evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams
Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$534
WGUS84 KTSA 191952
FLSTSA
Flood Statement
National Weather Service Tulsa OK
252 PM CDT Thu Mar 19 2020
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Poteau River near Panama affecting Le Flore County.
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC033-131-200352-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200322T0900Z/
/VBUA4.1.ER.200319T0330Z.200320T0000Z.200322T0300Z.NO/
252 PM CDT Thu Mar 19 2020
...Flood Warning extended until late Saturday night...
The Flood Warning continues for
The Arkansas River at Van Buren.
* until late Saturday night.
* At 2:00 PM Thursday, the stage was 22.83 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to
near 23.0 feet this evening. The river is expected to fall below
flood stage late Saturday evening.
* Impact...At 23.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-200352-
/O.CON.KTSA.FL.W.0031.000000T0000Z-200323T1200Z/
/OZGA4.1.ER.200319T1218Z.200320T1800Z.200323T0600Z.NO/
252 PM CDT Thu Mar 19 2020
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until Monday morning.
* At 2:00 PM Thursday, the stage was 358.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 358.5 feet by
early Friday afternoon. The river will fall below flood stage
Monday before dawn.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-200352-
/O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0600Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200321T0000Z.NO/
252 PM CDT Thu Mar 19 2020
...Flood Warning extended until late Friday night...
The Flood Warning continues for
The Poteau River near Panama.
* until late Friday night.
* At 2:30 PM Thursday, the stage was 30.82 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to
below flood stage by Friday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams
Road east of Panama is flooded.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$329 WGUS84 KTSA 200200 FLSTSA Flood Statement National Weather Service Tulsa OK 900 PM CDT Thu Mar 19 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-200959- /O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T1000Z/ /PANO2.1.ER.200318T2028Z.200319T1300Z.200321T0400Z.NO/ 900 PM CDT Thu Mar 19 2020 ...Flood Warning extended until late Friday night... The Flood Warning continues for The Poteau River near Panama. * until late Friday night, or until the warning is cancelled. * At 8:30 PM Thursday, the stage was 30.62 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by late Friday evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
341 WGUS84 KTSA 200814 FLSTSA Flood Statement National Weather Service Tulsa OK 314 AM CDT Fri Mar 20 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-201614- /O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0224Z/ /PANO2.1.ER.200318T2028Z.200319T1300Z.200320T2024Z.NO/ 314 AM CDT Fri Mar 20 2020 The Flood Warning continues for The Poteau River near Panama. * until this evening, or until the warning is cancelled. * At 2:30 AM Friday, the stage was 30.31 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by late this afternoon. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
018 WGUS84 KTSA 201430 FLSTSA Flood Statement National Weather Service Tulsa OK 930 AM CDT Fri Mar 20 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-202231- /O.EXT.KTSA.FL.W.0029.000000T0000Z-200321T0130Z/ /PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1930Z.NO/ 930 AM CDT Fri Mar 20 2020 The Flood Warning continues for The Poteau River near Panama. * until this evening, or until the warning is cancelled. * At 8:30 AM Friday, the stage was 29.8 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by this afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
367
WGUS84 KTSA 201942
FLSTSA
Flood Statement
National Weather Service Tulsa OK
242 PM CDT Fri Mar 20 2020
...The Flood Warning is cancelled for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC033-131-210342-
/O.EXT.KTSA.FL.W.0030.000000T0000Z-200324T0600Z/
/VBUA4.1.ER.200319T0330Z.200321T0600Z.200324T0000Z.NO/
242 PM CDT Fri Mar 20 2020
...Flood Warning extended until late Monday night...
The Flood Warning continues for
The Arkansas River at Van Buren.
* until late Monday night, or until the warning is cancelled.
* At 2:00 PM Friday, the stage was 23.82 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to
near 24.0 feet Saturday before dawn. The river is expected to fall
below flood stage Monday evening.
* Impact...At 24.0 feet, minor lowland flooding occurs along the
shoreline from the I-540 bridge east towards Lavaca. Some rural
roads near Lavaca may be impassable. Parts of Kelley Park northwest
of downtown Fort Smith experience minor flooding.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-210342-
/O.EXT.KTSA.FL.W.0031.000000T0000Z-200324T1000Z/
/OZGA4.1.ER.200319T1218Z.200321T0000Z.200324T0400Z.NO/
242 PM CDT Fri Mar 20 2020
...Flood Warning extended until late Monday night...
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until late Monday night, or until the warning is cancelled.
* At 2:00 PM Friday, the stage was 359.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 359.6 feet by
this evening. The river will fall below flood stage late Monday
evening.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
OKC079-202012-
/O.CAN.KTSA.FL.W.0029.000000T0000Z-200321T0130Z/
/PANO2.1.ER.200318T2028Z.200319T1300Z.200320T1906Z.NO/
242 PM CDT Fri Mar 20 2020
The Flood Warning is cancelled for
The Poteau River near Panama.
* At 2:30 PM Friday, the stage was 28.91 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage this afternoon.
* Forecast...The Poteau River near Panama will continue falling and
remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 1:13 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 18, 1:13 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK Issued by National Weather Service Norman OK 113 PM CDT Wed Mar 18 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Generally MVFR ceilings early this afternoon with some areas where skies clear to VFR. Ceilings will lift through the afternoon in many areas. Widespread showers and thunderstorms will move into the area late tonight with associated lower ceilings and visibilities. && .PREV DISCUSSION... /Issued 1025 AM CDT Wed Mar 18 2020/ ..UPDATE... DISCUSSION... Most of the morning's precipitation has pushed east of the forecast area late this morning, but additional thunderstorms are ongoing just south of the Red River on the edge of the 850 moisture axis. Have raised POPs across far southeast Oklahoma for the rest of the morning and into early afternoon in response to this, although a general downward trend in the areal coverage is likely by mid afternoon. Cloud cover is likely to improve some during the afternoon as well, which will lead to an expected increase in temperatures. Have adjusted temperatures down a couple of degrees, especially along and west of Highway 75, but still keeping highs well above normal. Other elements look good with a few minor tweaks. PREV DISCUSSION... /Issued 650 AM CDT Wed Mar 18 2020/ DISCUSSION... The discussion regarding the 12Z TAF forecast follows... AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Total mixed bag of flight conditions early this morning in the wake of last night's rain and storms, but should settle within the next couple hours to MVFR before climbing to VFR by late this afternoon. Another round of showers and storms will sweep across the TAF sites after 05Z tonight, and cigs/vsbys should drop to MVFR. LLWS conditions possible at the NW AR sites this morning. Lacy PREV DISCUSSION... /Issued 328 AM CDT Wed Mar 18 2020/ DISCUSSION... The upper air pattern still looks largely on track with the discussion from last night. An Omega block over the eastern Pacific will continue to promote unsettled weather for E OK and NW AR through much of the forecast period. With that said, there will likely be a break from the rain starting Thursday evening/night and continuing through Saturday night. This break will be a result of a surface high pressure centered over the north-central US influencing our area by bringing us clearing skies and light to moderate east-northeasterly winds. Frost/freeze headlines will likely be necessary this weekend with temperatures expected to dip into the upper 20s to lower 30s for much of the area. The unsettled weather pattern then appears to crank back up by early next week with several rounds of showers and possibly storms expected to move through. Rain over the next few days may lead to localized flash and some river flooding. A band of showers and storms associated with an 850mb short wave will move out by mid morningm today. In the wake of these showers, clouds may begin to break up a little across NE OK this afternoon allowing us to see that brilliant yellow ball in the sky for the first time in several days! If clouds can clear quickly, then temps will respond nicely by rising quickly into the 70s or even lower 80s. If clouds stick around a little longer then lower to mid 70s will be more likely. Opted to split the difference and more or less stay with the NBM solution. Tonight will see a more substantial piece of energy move into the region. As a result, severe storms appear likely across Texas and western and central Oklahoma. As for E OK and NW AR things continue to be a little iffy given the expected timing of these storms (generally after midnight) moving through. With that said, conditions should be favorable for a severe storm or two to move through the CWA given strong veering shear and pockets of surface CAPE near 1000J/kg. The main threats appear to be damaging wind gusts, heavy rainfall, and an isolated threat for a tornado embedded within the anticipated (QLCS) line of storms. Heavy rainfall will be thanks to PWAT values in the 1.25 to 1.75" range. This suggests that rainfall rates in excess of 1" per hour at times are very possible which may lead to isolated flash flooding of low lying areas. Some redevelopment across E OK and NW AR Thursday by early afternoon along the dryline may result in a few strong to severe storms to develop. The aforementioned threats will apply with the addition of a marginal large hail threat. Additional rainfall amounts, when this is all said and done Thursday evening, will generally range from 1 to 2 inches with isolated 3" amounts possible within heavier thunderstorms that move over the same area. This forecast will continue to be refined through the day and afternoon hours today. Friday will see a cold front pass through the area with surfaces pressures beginning to increase as a result of a strong high pressure moving into the north-central CONUS. The influence of this strong (approximately 1040mb) high pressure will be felt here with clearing skies Friday into Saturday and cold light to moderate ENE winds ushering in well below normal temperatures for this time of year. Temperatures Saturday morning are expected to be in the 20s from about I-40 and northward with lower to mid 30s expected south of there. Given the greening and budding vegetation across the area, freeze and frost headlines will likely be warranted for Saturday morning. After a cool weekend, temperatures look to rebound (70s by Tuesday and Wednesday) through the work week next week as the aforementioned high pressure quickly moves off to the east. Additional rounds of showers and will be possible through the week (maybe an isolated storm or 2 as well) as we return to a more favorable pattern for precipitation. With that said, there aren't any strong signals for heavy precipitation next week which is a good sign for our rivers and soils which will see a good amount of rain over the next few days. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL MMM MMM MMM MMM / MMM MMM MMM MMM FSM MMM MMM MMM MMM / MMM MMM MMM MMM MLC MMM MMM MMM MMM / MMM MMM MMM MMM BVO MMM MMM MMM MMM / MMM MMM MMM MMM FYV MMM MMM MMM MMM / MMM MMM MMM MMM BYV MMM MMM MMM MMM / MMM MMM MMM MMM MKO MMM MMM MMM MMM / MMM MMM MMM MMM MIO MMM MMM MMM MMM / MMM MMM MMM MMM F10 MMM MMM MMM MMM / MMM MMM MMM MMM HHW MMM MMM MMM MMM / MMM MMM MMM MMM && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....99
Hazardous weather outlook, Mar 18, 12:57 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1257 PM CDT Wed Mar 18 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1257 PM CDT Wed Mar 18 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Strong to severe thunderstorms are expected to move into portions of eastern Oklahoma after midnight tonight. Areas along and west of Highway 75 will have the best chance to see severe weather, with hail to the size of quarters and damaging wind gusts to 60 mph. These thunderstorms will also bring heavy rain and localized flash flooding potential to eastern Oklahoma and northwest Arkansas, with areas that saw a lot of rain overnight being most susceptible to the flash flooding. Rises on mainstem rivers can also be expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... The severe weather threat will continue into Thursday afternoon for far eastern Oklahoma and northwest Arkansas, with quarter size hail and damaging winds to 60 mph continuing to be the main threats. Strong to severe thunderstorms may be ongoing Thursday morning, with a downward trend expected into midday. Additional development may occur during the early to mid afternoon that will likely shift east of the area by early evening. Locally heavy rainfall and flooding potential will remain. Strong southwest winds will develop behind a dryline and cold front Thursday afternoon across portions of eastern Oklahoma. Wind gusts could approach 40 mph at times. A cold front will push through the region Thursday night and into Friday morning. Wind gusts out of the north behind the front could reach 30 mph. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:30 PM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 3 hr |
| Mar 18, 8:43 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| Mar 18, 2:43 PM CDT | River Flood Advisory | TSA | Pushmataha | 11 hr |
| Mar 18, 4:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more | 27 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.